MAUDE Adverse Event Report: SYNTHES GMBH ADAPT F/SELDRILL SCHANZ SCR Ø5; DRIVER, SURGICAL, PIN

SYNTHES GMBH ADAPT F/SELDRILL SCHANZ SCR Ø5; DRIVER, SURGICAL, PIN
Catalog Number 393.103
Medical Device Problem Codes Nonstandard Device (1420); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: udi: as the catalog/model number was not provided, the (01) gtin is not available.
 
Event or Problem Description
It was reported the issues with the instruments occurred intraoperatively during setup of the instrument tray with the scrub nurse.Adapt f/seldrill schanz scr ø5 there is damage to the coupling interface where the instrument connects to the ao drill attachment.The attached image shows a slight deformation on the coupling side.There appears to be metal debris creating a raised area, preventing the ao drill attachment from fully seating and engaging.The scrub nurse attempted to connect the attachment intraoperatively and was unable to do so.I also attempted to engage it post-operatively with the same result.The procedure proceeded; however, this reduced efficiency.The team was required to manually chuck the schanz pins, and the surgeons used a chuck key for removal, adding additional steps to the workflow.Doublejoint cpl f/large-distract this item is listed as comprising four components.The metal pin that inserts into the rod hole was not present in the tray.In the surgical technique guide for the large femoral distractor, this component is identified as the "cotter pin".The procedure was able to be completed.However, the tray was incomplete and the component was unavailable when required.No patient harm.No surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 lot, d9, h4 corrected: d4 primary udi number if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d10.Corrected: g1.H3, h6: photo investigation: the product was not returned to depuy synthes , however photos were provided for review.The photo investigation of " 393.103, adapt f/seldrill schanz scr ø5" revealed that the driver has been bent.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Also a little and bur too.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.But the other condition, can not be confirmed.As, the evidence provided was not sufficient to confirm the reported event of unable to assemble and disassemble.Functionality issues cannot be evaluated through photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the adapt f/seldrill schanz scr ø5 would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part # 393.103, synthes lot # 6338002, suppliers lot # na, release to warehouse date: 12 mar 2010, manufactured by: synthes brandywine.No ncrs were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.

Brand Name
ADAPT F/SELDRILL SCHANZ SCR Ø5
Common Device Name
DRIVER, SURGICAL, PIN
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES BRANDYWINE
1301 goshen parkway
west chester PA 19380
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24461782
Report Number8030965-2026-01982
Device Sequence Number10052544
Product Code GFC
UDI-Device Identifier10886982199010
UDI-Public(01)10886982199010(10)6338002
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number393.103
Device Lot Number6338002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer03/19/2026
03/30/2026
05/08/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date03/26/2026
03/31/2026
05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DOUBLEJOINT CPL F/LARGE-DISTRACT
Patient SexUnknown